MAUDE Adverse Event Report: COOK INC MEDIUM PRESSURE CONNECTING TUBE

COOK INC MEDIUM PRESSURE CONNECTING TUBE
Model Number G00030
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code- dtl, adaptor, stopcock, manifold, fitting, cardiopulmonary bypass.Initial reporter customer name and address- phone: (b)(6).Initial reporter occupation- sterile processing supervisor.Pma/510(k) #- exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, three medium pressure connecting tubes leaked during injection of medication.The device was connected to a needle on one side and a syringe on the other side.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, three medium pressure connecting tubes leaked during injection of medication.The device was connected to a needle on one side and a syringe on the other side.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, drawing, manufacturing instructions, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two used devices were returned for investigation.Both devices were leak tested.Both devices leaked from the female luer end where the tubing enters the fitting.A document-based investigation evaluation was performed.One potentially related nonconformance was recorded.Although the non-conformance is relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the device history record was fully executed.One additional lot-related was reported to cook, reported under manufacturer reference # 1820334-2021-00870.Though there is no evidence that the devices were manufactured out of specification, a stop ship was placed on lot 13628222.No field action was taken due to the typical use of the device and low risk.No gaps were identified in the device manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that a cause for the event could not be established.It is possible that a manufacturing deficiency may have occurred that contributed to this failure mode, but this could not be confirmed.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MEDIUM PRESSURE CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11607863
Report Number1820334-2021-01059
Device Sequence Number17018354
Product Code DTL
UDI-Device Identifier00827002000308
UDI-Public(01)00827002000308(17)231214(10)13628222
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG00030
Device Catalogue NumberDPT5.3-15-P-FM
Device Lot Number13628222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1